Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Allergy and chemical smell in mouth after keeping composite. What to do?

one month back i went to dentist and he kept composite in my teeth . while filling itself i got lot of unpleasant chemical smell from that composite. after that i reached home and i felt very uneasy. the next day i fount that i got allergy in my mouth. then immediately i went to dentist and i said to him about it. he simply ignored my saying and said that it wont matter. then i believed him and just remained with that composite for 15 days by thinking that it will become normal. day by day it increased and after 15 days i went again and asked him to remove it. he removed it. after removing that composite, the allergy became more in my mouth. i used allegra 180mg for one week. still the allergy remained and then i went to physician and he prescribed candid mouth paint and metrogyl 400 mg tabs for 5 days. i followed. now, even 15 days after removing the composite, still i am sufferig with allergy and that chemical smell in the mouth. he said he removed all the composite what he kept. now what can i do?
Asked On : Tue, 11 Sep 2012
Answers:  7 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist, Orthodontics 's  Response
Hi there
Thank you for writing in healthcare magic
It is unlikely that composite material cause allergy.
But in rare cases it can be if its outdated or low quality.
As your problem did not subside after removal of filling , it can be due to oral thrush or any injury to tongue or oral mucosa.
Meanwhile continue with the anti allergic drugs.
Take multivitamin supplements.
Maintain good oral hygiene
If it is not sub siding in a week or so , just visit a doctor for clinical examination.
If any doubt feel free to write back.
Take care
Answered: Fri, 26 Jul 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist, Orthodontics Dr. Rachna Dubey's  Response
I have read your problem. I think allergy is because of some inferior composite material from inferior company, otherwise any composite from good company never causes allergy, or it may be because of any cut on tongue or on cheek or on lips while cavity preparation which has created major wound. Continue with anti allergic medicins for some moret ime.Just wait and watch for one month ,then only go for refilling. For chemical smell ,just start Capsule ZEVIT once a day for one month.
all the best.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

I can understand your agony very well.

please do not be worried now ,it will recover soon as the body has its own mechanism to get rid of undesirable substances.

It appears the taste,smell and appearance of composites used was disagreeable to your system and thus developed an allergic response.Might be of poor quality.

Since you have got it removed and also visited physician,i feel it should recover now.

Please wait and watch for a week more before you take further decision .

Meanwhile do warm saline rinses and do not use any foreign(new) substances like fillings in your mouth.

Hope it helps.


Take care.
Answered: Fri, 26 Jul 2013
I find this answer helpful

 1 user finds this helpful

Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

If the allergy is caused by the composite so it must have subsided after its removal, what you are feeling allergy can be due oral fungal infections or any systemic disorders, get an biopsy done of the affected area.

Take multivitamin suplements.
Maintain a good oral hygiene, use antiseptic mouthwash rinses.
Also visit a Physician and get the checkup done.

Hope this helps out.

Answered: Fri, 26 Jul 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
do you have the history of any kind of drug or food allergy?
tha allergy may be due to etchant or dentin bonding agent or composite material applied during restoration.
it can also be due to any other external factor like oral or pernicious habits.
oral habits include tobcco or pan or squid chewing.
visit your dentist and check for any precancerous lesion present in mouth.
to rule out this,do the biopsy of the lesion.
there can be leukoplakic or erythroplakic or oral submucus fibrosis lesion in mouth.
i advice you to take cap.revup-100mg,thrice daily;retin-a or b-gel according to the biopsy report.
hope you get well soon.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Dentist, Prosthodontics Dr. Shivangi Gajwani Jain's  Response
Thanks for posting your querry.

As you have visited your dentist and he has removed the composite from your oral cavity, ideally you should feel better.
What you describe as allergy may be a fungal infection such as candidiasis/ oral thrush. It happens sometimes due to either bad oral hygiene or excess of antibiotics in the system. I would suggest you visit an oral pathologist for diagbosis. He may recommend you to go for an allergy test to either confirm or rule out your composite allergy theory. If required he can also get a culture done of the swab taken from the lesion to determine the cause of your problem.

Meanwhile you can use an antifungal mouthwash twice daily along with multivitamin tablets.
Hope you feel better soon.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Dentist Dr. Sapna Purwaha's  Response
composites usually does not cause such i would
advice you to consult your physician should
continue your antiallergy drugs for a month and keep a check on it.
Drink plenty of water ,have vutamin and iron supplements.
Use betadiene gargle twice daily to maintain oral hygiene.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor